Alert archive / New Mexico / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 13, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jul 25, 1998, 4:25 PM MDT for Sierra County, New Mexico. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 1998, 4:25 PM MDT (22:25 UTC)
- Expired
- Jul 25, 1998, 5:00 PM MDT
- In force
- 35 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
County Sierra County, NM
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
568 WUUS1 KELP 252228 RRA SVRELP NMC051-252300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 425 PM MDT SAT JUL 25 1998 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SIERRA COUNTY IN SOUTHWESTERN NEW MEXICO * UNTIL 500 PM MDT * AT 424 PM MDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM IN THE VICINITY OF TRUTH OR CONSEQUENCES. EXPECT WINDS GREATER THAN 55 MPH...HAIL 3/4 INCH OR LARGER... FREQUENT LIGHTNING AND VERY HEAVY RAIN WITH THIS STORM. PERSONS IN THE WARNING AREA SHOULD EXERCISE CAUTION.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:50 PM MDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 25, 2:50 PM MDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 250 PM MDT SAT JUL 25 1998 PERSISTENCE RULES...AND THAT MEANS A SLOW DRYING AND WARMING TREND...ESPECIALLY WEST. CONVECTION STARTING SLOWER TODAY AND LATELY HAS DEFINATELY SHOWN A NIGHTTIME MAXIMUM. PLENTY OF INSTABILITY AROUND. MID LEVELS DRYING IN WESTERN CWA...LOSING POTENTIAL FOR WET MICROBURSTS THERE. VAD-WIND PROFILE AND PROFILERS SHOW CONTINUE TO SHOW LIGHT WEST DESICATING WINDS. SATELLITE IMAGERY SHOWS UPPER LOW...CENTERED NEAR DEL RIO...IS STILL WORKING EVER SO SLOW WESTWARD. ETA/NGM ANALYZE VORT CENTERS ALONG ITS WESTERN EDGE IN EASTERN NM BUT THESE SHOW NO WESTERN ADVECTION WITH TIME. SO NO SYNOPTIC FORCING EVIDENT. MODELS SHOW 700MB THETA-E RIDGE ALONG EASTERN CWA AGAIN FOR SUNDAY/MONDAY. SO WILL TREND POPS DOWN TO ISOLATED/SLIGHT CHANCE FOR ALL BUT EASTERN MOUNTAINS. EXTENDED: PERSITENCE. RAMEY 6/// SILVER CITY BB 58/ 85/ 60/ 86 3222 TRUTH OR CONSEQUENCES BB 65/ 91/ 66/ 91 3222 ALAMOGORDO BB 64/ 90/ 66/ 90 3232 CLOUDCROFT BB 46/ 70/ 48/ 71 4343 LORDSBURG BB 64/ 94/ 66/ 95 2121 DEMING BB 63/ 93/ 64/ 93 2121 LAS CRUCES BB 62/ 92/ 64/ 93 3222 EL PASO BB 67/ 93/ 69/ 94 3222
Nearby
Severe Thunderstorm Warnings in New Mexico, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.